Florida, 2010Wildfire in Florida, December 28, 2010
December 28, 2010 · NWS MLB · 1 event in 1 county or zone
A man was killed while attempting to put out a wildfire in the Woodhaven subdivision in Orlando.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man was killed while attempting to put out a wildfire in the Woodhaven subdivision in Orlando.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Dec 28, 9:40 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 28, 9:40 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
940 AM EST TUE DEC 28 2010
...MORE FREEZING TEMPS FOR LATE TONIGHT INTO WED MORNING WITH
WIDESPREAD FROST...
.DISCUSSION...
AFTER A VERY COLD START WITH RECORD LOW TEMPERATURES...A FEW HOURS
OF SUNSHINE IS BRINGING TEMPERATURES INTO THE MID TO UPPER 30S
ACROSS THE AREA. IT WILL BE A COOL DAY AGAIN...BUT LACK OF WINDS
WILL MEAN TEMPERATURES WILL NOT FEEL QUITE AS COLD. AFTERNOON HIGHS
RANGING FROM THE MID 50S NORTH TO NR 60/LWR 60S SOUTH.
TONIGHT...HIGH CENTER WILL BE LOCATED OVER THE PENINSULA...WITH
SURFACE WINDS VERY LIGHT TO CALM AND CLEAR SKIES PRODUCING IDEAL
CONDITIONS FOR RADIATIONAL COOLING AND WIDESPREAD FROST DEVELOPMENT.
MOST AREAS SHOULD REACH FREEZING WITH UPPER 20S RURAL TO LOWER 30S
METRO AREAS. A FREEZE WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL
FLORIDA TONIGHT.
&&
.AVIATION...VFR.
&&
.MARINE...MUCH BETTER BOATING CONDITIONS THAT IN THE PREVIOUS FEW
DAYS AS HIGH PRESSURE SLOWLY SINKS OVER THE GULF KEEPING WINDS LIGHT
AT 10 KTS OR LESS. BUOY 41009 SHOWS SEAS HAVE COME DOWN TO 5FT...AND
WILL LET CAUTIONARY STATEMENTS DROP EVERYWHERE BUT THE SOUTHERNMOST
OFFSHORE LEG WHERE A NNW-N COMPONENT TO THE WIND MAY KEEP SEAS OVER
THE GULF STREAM CLOSER TO 6FT.
&&
.FIRE WEATHER...RED FLAG WARNING FOR LONG DURATIONS OF LOW RH STILL
LOOKS ON TRACK FOR TODAY. SOUTHERN COASTAL SECTIONS...ESP EASTERN
PARTS OF MARTIN AND ST LUCIE SHOULD BE SPARED LONG DURATIONS GIVEN
THE LIGHT FLOW WILL ALLOW A WEAK ONSHORE WIND TO DEVELOP IN THE AFTN.
&&
.CLIMATE...ALL THE CLIMATE SITES HAVE BROKEN THEIR RECORD LOWS THIS
MORNING. SEVERAL SITES WILL BE IN JEOPARDY OF BREAKING THEIR RECORD
LOWS TOMORROW MORNING AS WELL.
THIS MORNING'S LOW PREVIOUS RECORD LOW
DAYTONA BEACH.........24 26F/1935
ORLANDO (MCO).........26 31F/1977
MELBOURNE.............28 32F/1972
VERO BEACH............29 34F/1977
RECORD LOWS FOR TONIGHT/TOMORROW MORNING (WEDNESDAY 29 DEC)
DAYTONA BEACH.........27/1961
ORLANDO (MCO).........34/1961
MELBOURNE.............36/2002
VERO BEACH............34/2002
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR ALL OF EAST CENTRAL FLORIDA.
FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM EST WEDNESDAY
FOR ALL OF EAST CENTRAL FLORIDA.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...NONE
&&
MOSESHazardous weather outlook, Dec 28, 4:28 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
428 AM EST TUE DEC 28 2010
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-281500-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
428 AM EST TUE DEC 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...EXCESSIVE COLD IMPACT...
AFTER A CHILLY START THIS MORNING....TEMPERATURES WILL REMAIN WELL
BELOW NORMAL WITH MORE FREEZING TEMPERATURES EXPECTED OVERNIGHT INTO
EARLY WEDNESDAY. ALSO...LIGHT TO CALM WINDS WILL BRING A HIGHER
POTENTIAL FOR FROST TO BECOME WIDESPREAD EARLY WEDNESDAY MORNING.
FOLLOW ALL SAFETY PRECAUTIONS WHEN USING SPACE HEATERS. MANY HOME
FIRES OCCUR IN FLORIDA DUE TO IMPROPER USE OF PORTABLE HEATERS.
MAKE SURE TO DRESS WARMLY IF VENTURING OUTSIDE. RESIDENTS SHOULD
TAKE NECESSARY PRECAUTIONS TO PROTECT COLD SENSITIVE PLANTS. PLAN
TO KEEP SMALL PETS INDOORS OVERNIGHT.
...WIND AND SEA IMPACT...
BOATING CONDITIONS WILL GRADUALLY IMPROVE TODAY...BUT SMALL CRAFT
SHOULD EXERCISE CAUTION OVER THE OFFSHORE WATERS UNTIL SEAS SUBSIDE.
...FIRE WEATHER IMPACT...
CONTINUED DRY CONDITIONS WILL BRING AN ELEVATED FIRE CONCERN TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE POSSIBLE AGAIN ON
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
GLITTO
Wildfire, Orange
- When
- December 28, 1:00 PM EST to 1:30 PM EST
- Where
- Orange forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 28.514, -81.323 (the zone’s center; the record gives no point)
A man was killed while trying to extinguish a wildfire in the Woodhaven subdivision in Orlando. The man had ignited a barrel fire in his backyard, and the barrel got knocked over onto the ground. The wildfire spread quickly as conditions were extremely dry across the Orlando area. The man became overwhelmed by the fire as it spread and it became too much for him to handle. Firefighters eventually arrived on the scene and extinguished the flames.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Wildfire, Orange | 2010-12-28 | 80 | Male | Outside/Open Areas | Direct |
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Coastal Flood in California, December 28 to 29, 20101 death · 1 injured · $287,000 · 50 kt wind · 12 events
- Blizzard and Heavy Snow in Washington, December 28 to 29, 20102 injured · 6 events
- Winter Storm and Lake-Effect Snow in Utah, December 28 to 31, 201020 events
- Heavy Snow and High Wind in California, December 28 to 29, 2010$20,000 · 74 kt wind · 5 events
- Winter Storm in Montana, December 28 to 30, 201018 events
- Winter Storm in Utah, December 28 to 31, 20107 events
- Blizzard and Winter Storm in Idaho, December 28 to 29, 20107 events
- Heavy Snow in Idaho, December 28 to 30, 20106 events
- Drought in Texas, December 28 to 31, 20105 events
- Heavy Snow in Oregon, December 28 to 29, 20105 events
- Drought in Mississippi, December 28 to 31, 20104 events
- Drought in Arkansas, December 28 to 31, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312533.